MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517400
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Fistula (1862); Discomfort (2330)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an agile esophageal fully covered stent was implanted to treat a less than 6cm malignant stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.Post-stent placement the patient underwent radiation.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.On (b)(6) 2021, during emergent follow-up, the patient presented with tracheoesophageal fistula (tef) and discomfort.The tef started at the distal end of the stent.Consequently, the stent was removed from the patient using rat-tooth forceps and a non-bsc device was implanted over the tef to complete the procedure.In the physician's assessment the discomfort and the tef were related to the distal end of the stent and the radiation treatment.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.Block h6: patient code e2314 captures the reportable patient issue of a tracheoesophageal fistula.Patient code e2311 captures the reportable patient issue of discomfort.Impact code f2301 captures the additional intervention of stent removal during emergent follow-up and placement of a different device.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation on march 15, 2021 that an agile esophageal fully covered stent was implanted to treat a less than 6cm malignant stricture in the esophagus during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.Post-stent placement the patient underwent radiation.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.On march 08, 2021, during emergent follow-up, the patient presented with tracheoesophageal fistula (tef) and discomfort.The tef started at the distal end of the stent.Consequently, the stent was removed from the patient using rat-tooth forceps and a non-bsc device was implanted over the tef to complete the procedure.In the physician's assessment the discomfort and the tef were related to the distal end of the stent and the radiation treatment.It was reported that an image showed that the agile esophageal stent migrated in the airway.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key11627301
Report Number3005099803-2021-01521
Device Sequence Number4216221
Product Code ESW
UDI-Device Identifier08714729973027
UDI-Public08714729973027
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00517400
Device Catalogue Number1740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown